Psycho-Babble Medication Thread 1063766

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

Methylphenidate Sedation, Worsening Depression?

Posted by MuseMemento on April 6, 2014, at 22:43:40

Recently (3 days ago) added 20 mg sustained release methylphenidate to 300 mg bupropion xl, 20 mg escitalopram, and 2 mg abilify. Since then I've noticed increased appetite, which is not helpful, increased sedation and decreased focus. Do I give it another couple of days? I assume that it's a rapid response medication and any potential benefits will be demonstrated either by now or in the next couple of days. I don't want to give up on a med too soon, though. Thanks.

 

Re: Methylphenidate Sedation, Worsening Depression?

Posted by MuseMemento on April 6, 2014, at 23:10:13

In reply to Methylphenidate Sedation, Worsening Depression?, posted by MuseMemento on April 6, 2014, at 22:43:40

Also, any risk of serotonin syndrome with both methylphenidate and escitalopram on board? The pharmacist assured me no and pdoc had no concerns but the anxious mind...

 

Re: Methylphenidate Sedation, Worsening Depression?

Posted by vbs on April 7, 2014, at 6:30:32

In reply to Re: Methylphenidate Sedation, Worsening Depression?, posted by MuseMemento on April 6, 2014, at 23:10:13

> Also, any risk of serotonin syndrome with both methylphenidate and escitalopram on board? The pharmacist assured me no and pdoc had no concerns but the anxious mind...

I took methylphenidate and an SSRI for years without any problems. You'll be fine.

 

Re: Methylphenidate Sedation, Worsening Depression?

Posted by Christ_empowered on April 7, 2014, at 7:45:05

In reply to Methylphenidate Sedation, Worsening Depression?, posted by MuseMemento on April 6, 2014, at 22:43:40

do you think maybe its doing something with the abilify? random Q...I have no idea.

serotonin syndrome happens, but I think its rare. Even in off label use for depression, doses of ritalin/focalin can go much higher.

 

Re: Methylphenidate Sedation, Worsening Depression? Christ_empowered

Posted by MuseMemento on April 7, 2014, at 10:46:03

In reply to Re: Methylphenidate Sedation, Worsening Depression?, posted by Christ_empowered on April 7, 2014, at 7:45:05

I'm not sure if I'm responding to the abilify but I don't think it's causing the sedation. I'd been on it a full month before the methylphenidate with no such problems.

 

Re: Methylphenidate Sedation, Worsening Depression?

Posted by Christ_empowered on April 7, 2014, at 11:32:53

In reply to Re: Methylphenidate Sedation, Worsening Depression? Christ_empowered, posted by MuseMemento on April 7, 2014, at 10:46:03

maybe try some flavor amphetamine?

 

Re: Methylphenidate Sedation, Worsening Depression? Christ_empowered

Posted by MuseMemento on April 7, 2014, at 11:42:02

In reply to Re: Methylphenidate Sedation, Worsening Depression?, posted by Christ_empowered on April 7, 2014, at 11:32:53

I was thinking that, as well but I think we'll probably be changing course to clomipramine as a base and work from there. Is four days a long enough trial of methylphenidate to know if it will offer anything?

 

Re: Methylphenidate Sedation, Worsening Depression? MuseMemento

Posted by phidippus on April 11, 2014, at 13:40:14

In reply to Re: Methylphenidate Sedation, Worsening Depression? Christ_empowered, posted by MuseMemento on April 7, 2014, at 11:42:02

What are you using the methylphenidate for?

Eric

 

Re: Methylphenidate Sedation, Worsening Depression? phidippus

Posted by MuseMemento on April 11, 2014, at 14:30:15

In reply to Re: Methylphenidate Sedation, Worsening Depression? MuseMemento, posted by phidippus on April 11, 2014, at 13:40:14

Intended to augment the ADs and alleviate cognitive impairment central to my depression. I dont seem to be receiving enough benefit from the other meds for it to serve, as an augment, though. I stopped after four days because it didn't seem to be helping and I was anxious about serotonin syndrme. I didn'thave a fever or hypertension but I was a little jerky.

 

Re: Methylphenidate Sedation, Worsening Depression? MuseMemento

Posted by phidippus on April 11, 2014, at 16:41:10

In reply to Re: Methylphenidate Sedation, Worsening Depression? phidippus, posted by MuseMemento on April 11, 2014, at 14:30:15

I think dextroamphetamines tend to be more helpful with cognitive function.

Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.